Alert archive / Minnesota / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 70, NWS Duluth, MN

June 21, 2012Cass County, Crow Wing County, Minnesota

NWS Duluth, MN issued this severe thunderstorm warning at Jun 21, 2012, 9:45 PM CDT for Cass County, Crow Wing County, Minnesota. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 21, 2012, 9:45 PM CDT (02:45 UTC)
Expired
Jun 21, 2012, 10:15 PM CDT
In force
30 min
Issued by
NWS Duluth, MN
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Cass County, MN, Crow Wing County, MN

The radar

The Duluth radar (KDLH), 152 km from the middle of the area, began a volume at 02:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 2.8 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2012-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 12 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2012-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
12 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
1788 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

380 
WUUS53 KDLH 220245
SVRDLH
MNC021-035-220315-
/O.NEW.KDLH.SV.W.0070.120622T0245Z-120622T0315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DULUTH MN
945 PM CDT THU JUN 21 2012

THE NATIONAL WEATHER SERVICE IN DULUTH MN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL CASS COUNTY IN NORTH CENTRAL MINNESOTA...
  CENTRAL CROW WING COUNTY IN EAST CENTRAL MINNESOTA...

* UNTIL 1015 PM CDT

* AT 945 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR PEQUOT LAKES...OR 20 MILES NORTHWEST OF
  BRAINERD...AND MOVING SOUTHEAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BREEZY POINT AND LAKE SHORE AROUND 950 PM CDT.
  LAKE HUBERT AND NISSWA AROUND 955 PM CDT.
  EDWARD LAKE AND NORTH LONG LAKE AROUND 1000 PM CDT.
  MERRIFIELD AND LEGIONVILLE AROUND 1005 PM CDT.
  TROMMALD AROUND 1010 PM CDT.
  RIVERTON...IRONTON...WOODROW AND CROSBY AROUND 1015 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE 
HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A 
SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 4649 9384 4627 9418 4662 9449 4674 9436
TIME...MOT...LOC 0245Z 307DEG 28KT 4659 9432
WIND...HAIL <50MPH 1.00IN

$$
 MILLER
2 follow-up statements
166 
WWUS53 KDLH 220304
SVSDLH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1004 PM CDT THU JUN 21 2012

MNC021-035-220315-
/O.CON.KDLH.SV.W.0070.000000T0000Z-120622T0315Z/
CROW WING MN-CASS MN-
1004 PM CDT THU JUN 21 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
CASS AND CENTRAL CROW WING COUNTIES UNTIL 1015 PM CDT...

AT 1003 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND 
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED JUST 
NORTHEAST OF NISSWA...OR 12 MILES NORTH OF BRAINERD...MOVING 
SOUTHEAST AT 30 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  MERRIFIELD AROUND 1010 PM CDT.
  RIVERTON...WOODROW...IRONTON AND TROMMALD AROUND 1015 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 4668 9432 4649 9384 4627 9418 4654 9442
TIME...MOT...LOC 0303Z 309DEG 26KT 4650 9420
WIND...HAIL 60MPH 1.00IN

$$
 MILLER
369 
WWUS53 KDLH 220316
SVSDLH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1016 PM CDT THU JUN 21 2012

MNC021-035-220324-
/O.EXP.KDLH.SV.W.0070.000000T0000Z-120622T0315Z/
CROW WING MN-CASS MN-
1016 PM CDT THU JUN 21 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL CASS AND CENTRAL
CROW WING COUNTIES WILL EXPIRE AT 1015 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED TO BELOW SEVERE 
LEVELS.  HOWEVER...PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH REMAIN 
POSSIBLE IN THE BRAINERD AND IRONTON AREAS THROUGH AT LEAST 1030 PM 
CDT.

RADAR INDICATED THAT LARGE HAIL MAY HAVE FALLEN IN THE AREAS FROM 
WEST OF JENKINS TO PEQUOT LAKES.  PLEASE RELAY AND REPORTS OF SEVERE 
WEATHER TO THE DULUTH NATIONAL WEATHER SERVICE THROUGH YOUR LOCAL 
LAW ENFORCEMENT.

LAT...LON 4668 9432 4649 9384 4627 9418 4654 9442
TIME...MOT...LOC 0314Z 309DEG 26KT 4644 9412

$$
 MILLER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 9:11 PM CDT, 34 minutes earlier.

Area forecast discussion, Jun 21, 9:11 PM CDT, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
911 PM CDT THU JUN 21 2012

.UPDATE...
NEXT UPSTREAM WAVE OVER MANITOBA IS CLEARLY EVIDENT IN WV SAT
IMAGERY THIS EVENING..AND THIS SYSTEM WILL TRANSLATE SOUTHEAST
ACROSS MINNESOTA OVERNIGHT/FRIDAY MORNING. WHILE DAYTIME HEATING
IS WANING..THE APPROACHING WAVE AND MODEST LARGE SCALE ASCENT
SHOULD BE ABLE TO SUPPORT AT LEAST ISOLATED SHOWERS/TSTORMS FOR
ANOTHER FEW HOURS..AND PERHAPS AT LEAST A FEW ECHOES DURING THE
REMAINDER OF THE OVERNIGHT HOURS. PESKY STRONGER STORM MOVING INTO
THE LEADER AREA COULD PRODUCE SOME SMALL HAIL..BUT WE EXPECT THE
GENERAL DOWN TREND IN INTENSITY TO CONTINUE WITH VERY SMALL AREAL
COVERAGE AFTER ABOUT 10-11 PM. AS UPPER COLD POOL MOVES ACROSS THE
AREA TOMORROW..DAYTIME HEATING SHOULD ONCE AGAIN BE SUFFICIENT TO
SUPPORT SCATTERED SHOWER/TSTORM DEVELOPMENT. HOWEVER..LARGE QPF IS
NOT ANTICIPATED AT THIS TIME.

OTHER CONCERN THIS EVENING CONTINUES TO BE THE AFTERMATH OF
TORRENTIAL RAINFALL TUE-WED AND SUBSEQUENT HISTORIC FLOODING THAT
CONTINUES TO UNFOLD. CALLS TO MOST AFFECTED AREAS THIS EVENING
SEEM TO INDICATE THAT WATER LEVELS HAVE MOSTLY LEVELED OFF..OR
RECEDED VERY SLIGHTLY FROM CRESTS OVER THE PAST 6 HOURS. WHILE
THIS IS GOOD NEWS IN THE SHORT TERM..TREMENDOUS FLOWS CONTINUE
TONIGHT ON MOST AREA RIVERS. IN ADDITION..CONCERNS REMAIN ACROSS
ASHLAND COUNTY WHERE HIGH WATER HAS WEAKENED THE INTEGRITY OF
SEVERAL ROADS PER EMERGENCY MANAGEMENT. THE LOWER KETTLE RIVER
VALLEY IN PINE COUNTY IS ALSO OF MAJOR CONCERN. IT APPEARS AS
THOUGH THE CREST HAS PASSED THROUGH MOOSE LAKE AND BARNUM WITH A
SLIGHT DECREASE IN WATER LEVELS IN THOSE LOCATIONS..BUT WATER
LEVELS WILL CONTINUE TO RAPIDLY RISE OVERNIGHT AND FRIDAY FARTHER
DOWNSTREAM..INCLUDING RUTLEDGE AND SANDSTONE TO THE KETTLE RIVER
MERGER WITH THE ST. CROIX. WE WILL BE UPDATING THE SIX AREAL FLOOD
WARNINGS THE STILL REMAIN IN EFFECT THIS EVENING OVER THE NEXT
HOUR WITH ANY NEW INFORMATION. GRIDS AND ASSOCIATED TEXT PRODUCTS
HAVE ALSO BEEN UPDATED AND ARE ALREADY AVAILABLE.

&&

.PREV DISCUSSION... /ISSUED 721 PM CDT THU JUN 21 2012/

AVIATION...00Z TAF ISSUANCE...
WEAK DISTURBANCE OVER MANITOBA EMBEDDED IN NW FLOW ALOFT WILL MOVE
SOUTHEASTWARD ACROSS MINNESOTA OVERNIGHT AND TOMORROW MORNING.
ONGOING ISOLATED TO SCATTERED SHOWERS AHEAD OF THIS FEATURE SHOULD
GRADUALLY DIMINISH THROUGH 9-10 PM..BUT MAY STILL AFFECT THE
KBRD/KDLH TERMINALS. OTHERWISE..SCATTERED TO BROKEN 7-12 KFT
CEILINGS WILL PERSIST AT MOST TERMINAL SITES OVERNIGHT AS THE
DISTURBANCE MOVES ACROSS THE AREA. ISOLATED SHOWERS MAY PERSIST
OVERNIGHT..BUT AREAL COVERAGE IS EXPECTED TO BE TOO SMALL TO
WARRANT INCLUDING VCSH OR TEMPO GROUPS AT INDIVIDUAL TAF SITES.
LIGHT WINDS AND RESIDUAL WET GROUND FROM RECENT HEAVY RAINS MAY
ALSO LEAD TO LOCAL FOG FORMATION LATE TONIGHT/FRI MORNING -
ESPECIALLY AT THE MORE FAVORED SITES OF KHIB/KHYR. WNW WINDS
SHOULD INCREASE TO 8-13 KT BETWEEN 14-16Z FRI MORNING WITH
REDEVELOPMENT OF SCATTERED 4-5 KFT CUMULUS CLOUDS.

PREV DISCUSSION... /ISSUED 312 PM CDT THU JUN 21 2012/

SHORT TERM...THROUGH FRIDAY NIGHT.

SHOWERS AND THUNDERSTORMS WERE DEVELOPING THIS AFTERNOON FROM
SOUTHERN MANITOBA INTO NORTHERN MINNESOTA. THIS SHOULD CONTINUE
THIS AFTERNOON INTO THE EVENING...AND THE 4KM WRF SUPPORTS THIS
BEFORE IT SHOWS THEM DIMINISHING LATE IN THE EVENING AND
OVERNIGHT. GUSTY WEST-NORTHWEST WILL DIMINISH THROUGH THE
EVENING...WHICH MAY LEAD TO SOME PATCHY FOG.

WEAK DISTURBANCES IN NW FLOW ALOFT MAY LEAD TO MORE SHOWERS AND A
FEW THUNDERSTORMS ON FRIDAY INTO FRIDAY EVENING.

RAINFALL TONIGHT THROUGH FRIDAY EVENING SHOULD BE LESS THAN A
QUARTER INCH...WITH A FEW HIGHER AMOUNTS UNDER THE STRONGEST
SHOWERS/STORMS...BUT THAT WILL BE OVER A RELATIVELY SMALL AREA.

WAA WILL INCREASE AHEAD OF A LOW PRESSURE SYSTEM FRIDAY NIGHT.
PWAT VALUES WILL INCREASE TO NEAR 1.5 INCHES. RAINFALL AMOUNTS
WILL BE LIMITED FRIDAY NIGHT...AS THE BEST CHANCE WILL OCCUR
SATURDAY INTO SATURDAY EVENING.

LONG TERM...LONG TERM...SATURDAY THROUGH THURSDAY.

A WARM FRONT WILL BE SITUATED ACROSS CENTRAL MINNESOTA AND NORTHERN
WISCONSIN DURING THE DAY SATURDAY. AS WAA INCREASES NORTH OF THE
FRONT...A CHANCE OF SHOWERS AND THUNDERSTORMS WILL EXIST MOSTLY
ACROSS THE SOUTHERN HALF OR OUR CWA. THERE ARE A FEW DIFFERENCES IN
THE MODELS REGARDING RAINFALL AMOUNTS AND THE LOCATION OF THE
HEAVIEST RAIN. HOWEVER...RAINFALL AMOUNTS ARE GENERALLY EXPECTED TO
REMAIN UNDER 1 INCH WITH HIGHER AMOUNTS POSSIBLE IN THUNDERSTORMS.
BY SUNDAY MORNING... A COLD FRONT WILL USHER IN DRIER AIR AND BEGIN
TO PUSH THE MOISTURE EAST. THIS WILL BEGIN A MAJOR PATTERN CHANGE
FROM WHAT WE HAVE EXPERIENCED OVER THE PAST COUPLE WEEKS. DRY
NORTHWESTERLY FLOW WILL TAKE OVER THROUGH THE MIDDLE OF NEXT WEEK
BRINGING A MUCH NEEDED BREAK FROM THE RAIN AND NEAR SEASONAL
TEMPERATURES.

&&

.POINT TEMPS/POPS...
DLH  51  73  55  70 /  30  30  20  50
INL  48  74  50  76 /  10  30  10  30
BRD  52  76  56  76 /  30  10  30  50
HYR  52  74  52  74 /  20  30  10  50
ASX  51  73  53  73 /  20  30  20  50

&&

.DLH WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
LS...NONE.
&&

SHORT TERM...MILLER
Hazardous weather outlook, Jun 21, 2:33 PM CDT, 7 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DULUTH MN
233 PM CDT THU JUN 21 2012

MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-221030-
KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE-
SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA-
SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN-
CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON-
BURNETT-WASHBURN-SAWYER-PRICE-
233 PM CDT THU JUN 21 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND
NORTHWEST WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

FLOODING WILL CONTINUE OVER PORTIONS OF THE NORTHLAND...SEE THE
VARIOUS FLOOD STATEMENTS AND WARNINGS FROM THE NATIONAL WEATHER
SERVICE IN DULUTH FOR SPECIFIC INFORMATION.

A FEW THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND THIS
EVENING. THESE STORMS ARE NOT EXPECTED TO BE SEVERE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

FLOODING WILL CONTINUE INTO THE WEEKEND FOR PORTIONS OF THE
NORTHLAND...AND LAST EVEN LONGER IN SPOTS AS IT WILL TAKE A
LONG TIME FOR ALL THIS WATER TO MAKE IT THROUGH THE RIVER SYSTEMS.
STAY INFORMED THROUGH THE LATEST FLOOD STATEMENTS AND WARNINGS.

A FEW THUNDERSTORMS WILL BE POSSIBLE FRIDAY. A STRONGER SYSTEM WILL START
TO AFFECT THE NORTHLAND LATE FRIDAY NIGHT...BUT MORE SO SATURDAY
INTO SATURDAY NIGHT. RAINFALL WITH THE SYSTEM SATURDAY INTO
SATURDAY NIGHT COULD APPROACH A HALF INCH IN SPOTS...WITH A SLIGHT
CHANCE AT SOME ONE INCH AMOUNTS IN SPOTS. THE STORMS FRIDAY
THROUGH SATURDAY NIGHT ARE NOT EXPECTED TO BE SEVERE AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR
TONIGHT.

LSZ121-140>148-221030-
BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
233 PM CDT THU JUN 21 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
WESTERN LAKE SUPERIOR.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A FEW THUNDERSTORMS ARE POSSIBLE...BUT THEY ARE NOT EXPECTED TO BE
SEVERE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS FRIDAY INTO FRIDAY
NIGHT...WITH A BETTER CHANCE FOR STORMS SATURDAY AND SATURDAY
NIGHT. THE STORMS DURING THIS PERIOD ARE NOT EXPECTED TO BE
SEVERE.

MELDE

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS:
HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)

In the hours before

Special weather statement, Jun 21, 8:54 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
854 PM CDT THU JUN 21 2012

MNZ025-033-034-220215-
CROW WING-NORTH CASS-SOUTH CASS-
854 PM CDT THU JUN 21 2012

...STRONG THUNDERSTORM MOVING TOWARD THE BRAINERD LAKES AND LEADER
AREAS...

AT 852 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM LOCATED 5 MILES EAST OF PARK RAPIDS...MOVING
SOUTHEAST AT 30 MPH.

THIS STORM IS CAPABLE OF PRODUCING UP TO DIME SIZE HAIL...WIND GUSTS
UP TO 40 MPH...AND BRIEF HEAVY DOWNPOURS.  IF THIS STORM MAINTAINS
ITS STRENGTH AND CURRENT TRACK...IT WILL AFFECT THE GULL LAKE AND
NISSWA AREAS AFTER 920 PM CDT.

LOCATIONS IMPACTED INCLUDE...
  OSHAWA...             POPLAR...
  LEADER...             FOOT HILLS STATE FOREST...

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4680 9480 4681 9478 4682 9467 4693 9467
      4679 9426 4642 9429 4638 9471 4649 9479

 MILLER
Special weather statement, Jun 21, 9:16 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
916 PM CDT THU JUN 21 2012

MNZ025-033-034-220230-
CROW WING-NORTH CASS-SOUTH CASS-
916 PM CDT THU JUN 21 2012

...STRONG THUNDERSTORM MOVING ACROSS SOUTHERN CASS COUNTY...

AT 914 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTHWEST OF OSHAWA...MOVING SOUTHEAST
AT 35 MPH.

THIS STORM IS CAPABLE OF PRODUCING UP TO PENNY SIZE HAIL...WIND GUSTS
UP TO 40 MPH...AND BRIEF HEAVY DOWNPOURS.

THIS STORM WILL AFFECT THE NISSWA AND GULL LAKE AREAS BY AROUND 930
PM.

LOCATIONS IMPACTED INCLUDE...
  POPLAR...             PINE RIVER...         PEQUOT LAKES...
  JENKINS...            CHICKAMAW BEACH...    GULL LAKE...
  NISSWA...

SEEK SHELTER INDOORS UNTIL THIS STORM HAS PASSED.

LAT...LON 4676 9479 4682 9473 4682 9467 4688 9467
      4690 9464 4670 9416 4648 9425 4639 9449
      4665 9481

 MILLER
Special weather statement, Jun 21, 9:40 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
940 PM CDT THU JUN 21 2012

MNZ033-034-220300-
CROW WING-SOUTH CASS-
940 PM CDT THU JUN 21 2012

...STRONG THUNDERSTORM MOVING TOWARD BRAINERD LAKES REGION...

AT 936 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES NORTHWEST OF PEQUOT LAKES...MOVING
SOUTHEAST AT 35 MPH.

THIS STORM IS CAPABLE OF PRODUCING UP TO NICKEL SIZE HAIL...WIND
GUSTS UP TO 40 MPH...AND BRIEF HEAVY DOWNPOURS...

* THE THUNDERSTORM WILL BE NEAR...
  PEQUOT LAKES BY 945 PM...
  NISSWA AND BREEZY POINT BY 950 PM...
  LAKE HUBERT AND EAST GULL LAKE BY 955 PM...
  MERRIFIELD AND LEGIONVILLE BY 1000 PM...

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4653 9394 4628 9427 4662 9463 4678 9439

 MILLER

The office that day

Everything else NWS Duluth, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 8:54 PM CDTSpecial Weather StatementDLHWadena21 min
Jun 21, 9:16 PM CDTSpecial Weather StatementDLHCrow Wing14 min
Jun 21, 9:40 PM CDTSpecial Weather StatementDLHCrow Wing20 min
Jun 21, 10:41 PM CDTSpecial Weather StatementDLHCrow Wing34 min
Jun 22, 10:21 AM CDTAreal Flood WarningDLHCarlton, Saint Louis48 hr
Jun 22, 12:04 PM CDTAreal Flood WarningDLHAitkin, Carlton, Itasca, Saint Louis10 days
Jun 22, 12:05 PM CDTAreal Flood WarningDLHCass, Crow Wing48 hr

Nearby

Severe Thunderstorm Warnings in Minnesota, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.